Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Jul 13, 2012, 5:21 PM MST for Yuma County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 5:21 PM MST (00:21 UTC)
- Expired
- Jul 13, 2012, 6:15 PM MST
- In force
- 54 min
- Issued by
- NWS Phoenix, AZ
County Yuma County, AZ
The radar
The Yuma radar (KYUX), 70 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192
WWUS85 KPSR 140021 CCA
SPSPSR
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
521 PM MST FRI JUL 13 2012
AZZ026-140115-
YUMA AZ-
521 PM MST FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 615 PM MST
AT 508 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF SCATTERED STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF
MOHAWK...TO NEAR WELLTON...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE TACNA...AND INTERSTATE 8 BETWEEN MOHAWK
AND WELLTON.
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3262 11402 3267 11429 3289 11418 3301 11395
3288 11361 3245 11367 3238 11379
TIME...MOT...LOC 0012Z 181DEG 5KT 3255 11378
$$
SAWTELLEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:30 PM MST, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST FRI JUL 13 2012 .SYNOPSIS... MONSOONAL MOISTURE WILL PERSIST ACROSS THE DESERT SOUTHWEST...RESULTING IN ABOVE AVERAGE RAIN CHANCES AND BELOW NORMAL TEMPERATURES THROUGH EARLY NEXT WEEK. A WARMING TREND WITH DRIER CONDITIONS IS EXPECTED BY THE MIDDLE OF NEXT WEEK AS AN AREA OF HIGH PRESSURE BUILDS ACROSS THE REGION. && .DISCUSSION... WELL DEFINED CIRCULATION CENTER OVER INLAND SOUTHERN CALIFORNIA HAD PULLED SEVERAL SMALL RIPPLES IN THE CYCLONIC ONSHORE FLOW INTO SWRN ARIZONA THE PAST 12-24 HOURS. A COUNTERPART ANTI-CYCLONE OVER CNTRL SONORA MEXICO WAS CREATING A VERY FAVORABLE STRONGLY DIFLUENT FLOW OVER BASICALLY THE ENTIRE STATE OF ARIZONA. VERY HIGH PWATS (OBJECTIVELY ANALYZED BETWEEN 1.3 AND 2.0 INCHES) ENVELOPED THE REGION...WITH A PLUME OF IMPRESSIVE LOW/MID LEVEL DEWPOINTS FOCUSED INTO SOUTHERN ARIZONA (H8 AOA +16C/H7 AOA +9C). ALTHOUGH MORNING/EARLY AFTERNOON ACCAS SHRA/TSRA HAD CONTAMINATED THE ATMOSPHERE OVER PARTS OF THE REGION LIMITING OVERALL SFC BASED INSTABILITY...MLCAPES AOA 1000 J/KG WERE FEEDING NEWLY FORMED THUNDERSTORMS IN SRN ARIZONA...WITH RAPID CLEARING TO THE NORTH AIDING IN LATE DAY DESTABILIZATION. GIVEN THE VERY FAVORABLE DYNAMIC ENVIRONMENT AND DEEP UNIDIRECTIONAL SOUTHERLY SHEAR COMPONENT...THE POTENTIAL FOR NORTH-SOUTH ALIGNED TRAINING ECHOES IS A DISTINCT POSSIBILITY. INSTANTANEOUS RAINFALL RATES AOA 2.0 INCHES/HOUR HAVE AND WILL BE COMMON ACROSS MUCH OF THE AREA...AND FEEL COVERAGE WARRANTED A FLASH FLOOD WATCH. CORRESPONDINGLY...HAVE INCREASED POPS AND QPF ACROSS THE BOARD...WITH MUCH OF THE CWA IN A LIKELY CATEGORY AND BASIN AVERAGE QPF AOA 0.25 INCHES. SUBSIDENCE AND DRIER AIR ALOFT BEHIND THE WAVE LIFTING TO THE NORTHEAST INTO SWRN UTAH SHOULD LIFT THE BULK OF PRECIPITATION NORTH OF THE FORECAST AREA OVERNIGHT (THOUGH A FEW LINGERING SHOWERS COULD AFFECT CNTRL ARIZONA INTO THE MORNING HOURS). WHILE THE FIRST VORT MAX LIFTS NORTHEAST TONIGHT...ELONGATED TROUGH AXIS AND PV ANOMALY STILL REMAINS STRETCHED OUT TO THE WEST. LARGER UNCERTAINTY EXISTS REGARDING RENEWED CONVECTIVE DEVELOPMENT SATURDAY AFTERNOON...WITH THE POTENTIAL FOR A WORKED OVER ENVIRONMENT AS WELL AS SUBSIDENCE AND LIMITED DIFLUENCE ON THE RIGHT FRONT SIDE OF THE JET STREAK. GLOBAL MODEL QPF RESPONSE IS RATHER ROBUST GIVEN VERY MOIST AIRMASS...WHILE MORE HIGH RESOLUTION MODELS ARE NOT AS AGGRESSIVE WITH QPF RESPONSE. KEPT SOME LOWER CHANCE POPS INCLUDED IN THE FORECAST...THOUGH FEEL MOST ACTIVITY WILL REMAIN OUTSIDE THE FORECAST AREA. ON THE OTHER HAND...THE JET STREAK AND MAIN VORT CENTER WILL LIFT THROUGH THE REGION ON SUNDAY...PLACING MUCH OF THE AREA IN THE FAVORABLE RIGHT ENTRANCE REGION AND DIFLUENT AREA. FLOW ALOFT WILL BECOME FAR MORE SOUTHWESTERLY...WHICH SHOULD DRY OUT THE WESTERN GRIDS...BUT FOCUS ACTIVITY ALONG THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX. PWATS WILL REMAIN RATHER HIGH (AOA 1.5 INCHES)...WHILE DEEP LAYER SHEAR AND MIDLEVEL LAPSE RATES INCREASE...OWING TO THE POSSIBILITY OF MORE ORGANIZED THUNDERSTORM ACTIVITY. MODELS ARE IN GENERALLY GOOD AGREEMENT THROUGH NEXT WEEK...DEPICTING A GRADUAL DRYING TREND THROUGH TUE AS A BROAD TROUGH PERSISTS ACROSS THE WESTERN CONUS AND THE MONSOON RIDGE IS EJECTED EASTWARD. TEMPERATURES WILL ALSO REMAIN BELOW AVERAGE THROUGH AT LEAST WED. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL... A VERY MOIST ATMOSPHERE WILL PERSIST BRINGING PERIODS OF ISOLATED TO SCATTERED THUNDERSTORMS TO THE AREA INTO TONIGHT. THE BEST TIMEFRAME FOR STORMS WILL BE DURING THE EVENING HOURS ACROSS SOUTH-CENTRAL ARIZONA. HOWEVER...ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REST OF TODAY AND THROUGH TONIGHT. STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...ALONG WITH THE THREAT OF OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. CLOUD BASES WILL GENERALLY REMAIN IN THE 6-8K FT RANGE...BUT COULD BRIEFLY DROP DURING PERIODS OF PROLONGED RAINFALL. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON INTO THE EVENING HOURS. ANY THUNDERSTORMS THAT AFFECT AIRFIELDS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 40 MPH...LIGHTNING...AND BRIEF HEAVY RAINFALL. SKIES WILL REMAIN PARTLY CLOUDY WITH BASES GENERALLY AROUND 6-8K FT. THE SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE BY LATE EVENING AND ESPECIALLY OVERNIGHT INTO SATURDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... CONDITIONS WILL BEGIN TO DRY OUT NEXT WEEK WITH DECREASING CHANCES OF SHOWERS AND THUNDERSTORMS. BY WEDNESDAY...ONLY SLIGHT CHANCES ACROSS THE FAR EASTERN TERRAIN WILL REMAIN...LASTING THROUGH THE END OF THE WEEK. MINIMUM HUMIDITIES WILL LOWER EACH DAY MONDAY THROUGH WEDNESDAY FROM WEST TO EAST WITH MOST LOWER DESERT LOCATIONS SEEING MINIMUM HUMIDITIES IN THE TEENS. OVERALL...OVERNIGHT RECOVERIES WILL BE FAIR TO GOOD EACH NIGHT. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH THROUGH LATE TONIGHT AZZ020>024-026>028. CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT CAZ030>032. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH/MO AVIATION...KUHLMAN FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Jul 13, 4:03 PM MST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 403 PM MST FRI JUL 13 2012 AZZ021>023-026>028-142315- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 403 PM MST FRI JUL 13 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND LOCALIZED FLOODING. THERE ALSO MAY BE A FEW WIND GUSTS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY...WITH A SOMEWHAT BETTER CHANCE ON SUNDAY. ANY OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. A GRADUAL DRYING TREND IS EXPECTED EARLY NEXT WEEK...THOUGH A FEW AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST UNTIL TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ024-142315- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 403 PM MST FRI JUL 13 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND LOCALIZED FLOODING. THERE ALSO MAY BE A FEW WIND GUSTS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST UNTIL AT LEAST TUESDAY. ANY OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. ISOLATED THUNDERSTORMS MAY BE POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ025-CAZ033-142315- YUMA/MARTINEZ LAKE AND VICINITY-IMPERIAL COUNTY- 403 PM MST FRI JUL 13 2012 /403 PM PDT FRI JUL 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A WELL ABOVE-AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A GRADUAL DRYING TREND IS EXPECTED THIS WEEKEND...THOUGH ISOLATED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ020-CAZ030>032-142315- LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- 403 PM MST FRI JUL 13 2012 /403 PM PDT FRI JUL 13 2012/ ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A WELL ABOVE-AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A GRADUAL DRYING TREND IS EXPECTED...THOUGH ISOLATED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 13, 2:57 PM MST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
257 PM MST FRI JUL 13 2012
AZZ022-132230-
MARICOPA AZ-
257 PM MST FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 330 PM MST
AT 254 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GLADDEN...MOVING NORTH AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
GLADDEN...
AGUILA...
LAT...LON 3400 11296 3372 11302 3371 11329 3401 11333
3401 11297
TIME...MOT...LOC 2157Z 188DEG 18KT 3383 11320
KUHLMANSpecial weather statement, Jul 13, 3:53 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 353 PM MST FRI JUL 13 2012 CAZ032-033-132330- RIVERSIDE CA-IMPERIAL CA- 353 PM PDT FRI JUL 13 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 430 PM PDT AT 351 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF BRAWLEY...MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHOCOLATE MOUNTAINS... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3356 11557 3358 11510 3299 11522 3300 11544 TIME...MOT...LOC 2252Z 183DEG 6KT 3309 11532 WOODALL
Special weather statement, Jul 13, 3:59 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
359 PM MST FRI JUL 13 2012
AZZ027-132345-
MARICOPA AZ-
359 PM MST FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 445 PM MST
AT 350 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTH OF AJO...MOVING NORTH AT 25 MPH.
THE STORM WAS MAINLY OVER OPEN COUNTRY...SOUTH OF GILA BEND AND JUST
TO THE WEST OF HIGHWAY 85.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. MOTORISTS ON HIGHWAY 85 SOUTH OF GILA BEND SHOULD BE
ALERT PATCHY BLOWING DUST AND REDUCED VISIBILITIES ALONG WITH
PONDING OF WATER ACROSS THE HIGHWAY.
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3275 11323 3280 11283 3251 11281 3249 11310
3250 11321
TIME...MOT...LOC 2257Z 175DEG 20KT 3266 11293
CBSpecial weather statement, Jul 13, 4:46 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
446 PM MST FRI JUL 13 2012
CAZ032-033-140030-
RIVERSIDE CA-IMPERIAL CA-
446 PM PDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 530 PM PDT
AT 443 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES SOUTH OF DESERT CENTER...MOVING NORTH AT
15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 10 BETWEEN BLYTHE AND CHIRIACO SUMMIT...
DESERT CENTER...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3369 11562 3385 11524 3371 11478 3332 11497
3340 11508 3334 11569
TIME...MOT...LOC 2345Z 186DEG 12KT 3346 11531
WOODALLSpecial weather statement, Jul 13, 5:16 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
516 PM MST FRI JUL 13 2012
AZZ026-140115-
YUMA AZ-
516 PM MST FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 615 PM MST
AT 508 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SCATTERED STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF MOHAWK...TO
NEAR WELLTON...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE TACNA...AND INTERSTATE 8 BETWEEN MOHAWK
AND WELLTON.
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3262 11402 3267 11429 3289 11418 3301 11395
3288 11361 3245 11367 3238 11379
TIME...MOT...LOC 0012Z 181DEG 5KT 3255 11378
SAWTELLESpecial weather statement, Jul 13, 5:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
521 PM MST FRI JUL 13 2012
AZZ026-140115-
YUMA AZ-
521 PM MST FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 615 PM MST
AT 508 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF SCATTERED STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF
MOHAWK...TO NEAR WELLTON...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE TACNA...AND INTERSTATE 8 BETWEEN MOHAWK
AND WELLTON.
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3262 11402 3267 11429 3289 11418 3301 11395
3288 11361 3245 11367 3238 11379
TIME...MOT...LOC 0012Z 181DEG 5KT 3255 11378
SAWTELLEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:16 PM MST | Special Weather Statement | PSR | Yuma | 59 min |
| Jul 13, 5:30 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 60 min |
| Jul 13, 5:37 PM MST | Special Weather Statement | PSR | 38 min | |
| Jul 13, 6:02 PM MST | Flash Flood Warning | PSR | La Paz, Yuma | 118 min |
| Jul 13, 6:42 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Yuma | 43 min |
| Jul 13, 6:54 PM MST | Flash Flood Warning | PSR | La Paz, Yuma | 111 min |
| Jul 13, 7:30 PM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Jul 13, 7:57 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 2 hr |
| Jul 13, 8:33 PM MST | Areal Flood Advisory | PSR | La Paz | 117 min |
| Jul 13, 8:38 PM MST | Flash Flood Warning | PSR | Yuma | 112 min |
| Jul 13, 9:47 PM MST | Areal Flood Advisory | PSR | La Paz | 118 min |
| Jul 13, 10:28 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 3 hr |
| Jul 14, 11:01 AM MST | Special Weather Statement | PSR | La Paz | 44 min |
| Jul 14, 11:37 AM MST | Areal Flood Advisory | PSR | La Paz | 113 min |
| Jul 14, 11:40 AM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Jul 14, 11:52 AM MST | Special Weather Statement | PSR | La Paz | 38 min |
| Jul 14, 12:15 PM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Jul 14, 12:34 PM MST | Flash Flood Warning | PSR | La Paz | 3 hr |
| Jul 14, 12:38 PM MST | Flash Flood Warning | PSR | La Paz | 3 hr |
| Jul 14, 12:49 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Jul 14, 1:20 PM MST | Areal Flood Advisory | PSR | Maricopa | 115 min |
| Jul 14, 2:02 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Jul 14, 2:28 PM MST | Special Weather Statement | PSR | 47 min | |
| Jul 14, 2:32 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 118 min |
| Jul 14, 2:42 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Jul 14, 2:51 PM MST | Areal Flood Advisory | PSR | Gila | 114 min |
| Jul 14, 2:53 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 112 min |
| Jul 14, 3:01 PM MST | Severe Thunderstorm Warning | PSR | Gila | 59 min |
| Jul 14, 3:14 PM MST | Flash Flood Warning | PSR | La Paz | 2 hr |
| Jul 14, 3:21 PM MST | Areal Flood Advisory | PSR | Maricopa | 114 min |
| Jul 14, 3:23 PM MST | Blowing Dust Advisory | PSR | 97 min | |
| Jul 14, 3:27 PM MST | Flash Flood Warning | PSR | La Paz, Maricopa | 2 hr |
| Jul 14, 3:35 PM MST | Areal Flood Advisory | PSR | Maricopa | 115 min |
| Jul 14, 3:35 PM MST | Special Weather Statement | PSR | 40 min | |
| Jul 14, 3:43 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 47 min |
| Jul 14, 3:44 PM MST | Special Weather Statement | PSR | 46 min | |
| Jul 14, 3:48 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 117 min |
| Jul 14, 4:30 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 90 min |
| Jul 14, 4:50 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Jul 13, 5:45 PM MST | Areal Flood Advisory | PSR | Riverside | 2 hr |
| Jul 13, 6:08 PM MST | Flash Flood Warning | PSR | Riverside | 112 min |
| Jul 13, 6:35 PM MST | Areal Flood Advisory | PSR | Imperial | 115 min |
| Jul 13, 10:05 PM MST | Areal Flood Advisory | PSR | Imperial | 3 hr |
| Jul 14, 4:35 PM MST | Special Weather Statement | PSR | Imperial | 55 min |
| Jul 14, 4:44 PM MST | Areal Flood Advisory | PSR | Riverside | 78 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.